Biblioteca de la Universidad Complutense de Madrid

Global topological properties of the Hopf bifurcation


Rodríguez Sanjurjo, José Manuel (2007) Global topological properties of the Hopf bifurcation. Journal of Differential Equations, 243 (2). pp. 238-255. ISSN 0022-0396

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 31 Diciembre 2020.


URL Oficial:


We study the homotopical and homological properties of the attractors evolving from a generalized Hopf bifurcation. We consider the Lorenz equations for parameter values near the Hopf bifurcation and study a natural Morse decomposition of the global attractor, calculating the Cech homotopy type of the Lorenz attractor, the shape indexes of the Morse sets and the Morse equation of the decomposition.

Tipo de documento:Artículo
Palabras clave:Hopf bifurcation; Lorenz equations; Lorenz attractor; Morse equations; Conley index; Cohomological index
Materias:Ciencias > Matemáticas > Geometría
Ciencias > Matemáticas > Topología
Código ID:16783

J.C. Alexander, J.A. Yorke, Global bifurcations of periodic orbits, Amer. J. Math. 100 (1978) 263–292.

N.P. Bhatia, G.P. Szego, Stability Theory of Dynamical Systems, GrundlehrenMath.Wiss., vol. 16, Springer, Berlin, 1970.

B.A. Bogatyi, V.I. Gutsu, On the structure of attracting compacta, Differ. Uravn. 25 (1989) 907–909 (in Russian).

K. Borsuk, Theory of Shape, Monogr. Mat., vol. 59, Polish Scientific Publishers, Warsaw, 1975.

K. Borsuk, W. Holszty´nski, Hopf classification theorem in shape theory, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 19 (1971) 387–390.

C. Conley, Isolated invariant sets and the Morse index, CBMS Reg. Conf. Ser. Math., vol. 38, Amer. Math. Soc., Providence, RI, 1976.

J.M. Cordier, T. Porter, Shape Theory. Categorical Methods of Approximation, Ellis Horwood Ser.: Math. Appl., Ellis Horwood Ltd./Halsted Press [John Wiley & Sons, Inc.], Chichester/New York, 1989.

C. Conley, E. Zehnder, Morse-type index theory for flows and periodic solutions for Hamiltonian equations, Comm. Pure Appl. Math. 37 (1984) 207–253.

L.J. Díaz, E. Pujals, R. Ures, Partial hyperbolicity and robust transitivity, Acta Math. 183 (1999) 1–43.

J. Dydak and J. Segal, Shape Theory. An Introduction, in: Lecture Notes in Math., vol. 688, Springer, Berlin, 1978.

A. Giraldo, M. Morón, F.R. Ruiz del Portal, J.M.R. Sanjurjo, Shape of global attractors in topological spaces, Nonlinear Anal. 60 (5) (2005) 837–847.

A. Giraldo, J.M.R. Sanjurjo, On the global structure of invariant regions of flows with asymptotically stable attractors, Math. Z. 232 (4) (1999) 739–746.

B. Gunther, J. Segal, Every attractor of a flow on a manifold has the shape of a finite polyhedron, Proc. Amer. Math. Soc. 119 (1993) 321–329.

A. Hatcher, Algebraic Topology, Cambridge Univ. Press, Cambridge, 2002.

E. Hopf, Abzweigung einer periodischen Lösung von einer stationaren Lösung eines Differentialsystems, Ber. Math.-Phys. Sachsische Akademie der Wissenschaften Leipzig 94 (1942) 1–22.

H.M. Hastings, A higher-dimensional Poincaré–Bendixson theorem, Glas. Mat. Ser. III 14(34) (2) (1979) 263–268.

H.M. Hastings, Shape theory and dynamical systems. The structure of attractors in dynamical systems, in: Proc. Conf., North Dakota State Univ., Fargo, ND, 1977, in: Lecture Notes in Math., vol. 668, Springer, Berlin, 1978, pp. 150–159.

E. Hopf, A mathematical example displaying the features of turbulence, Comm. Pure Appl.Math. 1 (1948) 303–322.

J.H. Hubbard, C.T. Sparrow, The classification of topologically expansive Lorenz maps, Comm. Pure Appl.Math. 43 (1990) 431–443.

L. Kapitanski, I. Rodnianski, Shape and Morse theory of attractors, Comm. Pure Appl. Math. 53 (2000) 218–242.

J.A. Kennedy, J.A. Yorke, Bizarre topology is natural in dynamical systems, Bull. Amer. Math. Soc. (N.S.) 32 (3) (1995) 309–316.

E.N. Lorenz, Deterministic non-period flows, J. Atmospheric Sci. 20 (1963) 130–141.

J.E. Marsden, M. McCracken, The Hopf Bifurcation and Its Applications, Springer, New York, 1976.

S. Mardesic, J. Segal, Shape Theory. The Inverse System Approach, North-Holland Math. Library, vol. 26, North-Holland Publishing Co., Amsterdam, 1982.

C. Morales, M.J. Pacifico, E. Pujals, On C1-robust singular transitive sets for three-dimensional flows, C. R. Math. Acad. Sci. Paris 326 (1998) 81–86.

H.M. Osinga, B. Krauskopf, Visualizing the structure of chaos in the Lorenz system, Computers & Graphics 26 (2002) 815–823.

T. Porter, Cech homotopy I, J. London Math. Soc. (2) 6 (1973) 429–436.

[28] T. Porter, Cech homotopy II, J. London Math. Soc. (2) 6 (1973) 667–675.

D. Rand, The topological classification of Lorenz attractors, Math. Proc. Cambridge Philos. Soc. 83 (1978) 451–460.

J.W. Robbin, D. Salamon, Dynamical systems, shape theory and the Conley index, Ergodic Theory Dynam. Systems 8 (1988) 375–393 (Charles Conley Memorial Volume).

J.C. Robinson, Global attractors: Topology and finite-dimensional dynamics, J. Dynam. Differential Equations 11 (3) (1999) 557–581.

J.C. Robinson, Infinite-Dimensional Dynamical Systems. An Introduction to Dissipative Parabolic PDEs and the Theory of Global Attractors, Cambridge Texts Appl. Math., Cambridge Univ. Press, Cambridge, 2001.

D. Ruelle, F. Takens, On the nature of turbulence, Comm. Math. Phys. 20 (1971) 167–192.

D. Salamon, Connected simple systems and the Conley index of isolated invariant sets, Trans. Amer. Math. Soc. 291 (1985) 1–41.

J.M.R. Sanjurjo, An intrinsic description of shape, Trans. Amer. Math. Soc. 329 (2) (1992) 625–636.

J.M.R. Sanjurjo, Multihomotopy, Cˇ ech spaces of loops and shape groups, Proc. London Math. Soc. 69 (1994) 330–344.

J.M.R. Sanjurjo, On the structure of uniform attractors, J. Math. Anal. Appl. 192 (1995) 519–528.

J.M.R. Sanjurjo, Morse equations and unstable manifolds of isolated invariant sets, Nonlinearity 16 (2003) 1435–1448.

P. Seibert, J.S. Florio, On the foundations of bifurcation theory, Nonlinear Anal. 22 (1994) 927–944.

E. Spanier, Algebraic Topology, McGraw–Hill, New York, 1966.

C. Sparrow, The Lorenz Equations: Bifurcations, Chaos and Strange Attractors, Springer, Berlin, 1982.

W. Tucker, The Lorenz attractor exists, C. R. Math. Acad. Sci. Paris 328 (1999) 1197–1202.

W. Tucker, A rigorous ODE solver and Smale’s 14th problem, Found. Comput. Math. 2 (1) (2002) 53–117.

M. Viana, Global attractors and bifurcations, in: Nonlinear Dyn. Syst. Chaos, in: Progress Nonlinear Partial Differential Equations Appl., vol. 19, Birkhäuser, 1996, pp. 299–324.

M. Viana, What’s new on Lorenz strange attractors, Math. Intelligencer 22 (2000) 6–19.

Depositado:19 Oct 2012 09:29
Última Modificación:07 Feb 2014 09:35

Sólo personal del repositorio: página de control del artículo